Indiana, 2013Flood in Indiana, June 26, 2013
June 26, 2013 · NWS LOT · 1 event in 1 county or zone
A band of heavy rain set up over portions of northern Porter County during the morning of June 26th dropping heavy rain across the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A band of heavy rain set up over portions of northern Porter County during the morning of June 26th dropping heavy rain across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 26, 5:29 AM CST, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 26, 5:29 AM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
629 AM CDT WED JUN 26 2013
.DISCUSSION...
308 AM CDT
THE LATEST IN A SERIES OF WEAK SHORTWAVES IN QUASI-ZONAL SOUTHERN
STREAM FLOW HAS BEEN SUPPORTING WIDESPREAD CONVECTION AS IT MOVES
TOWARD THE AREA EARLY THIS MORNING. GRADUALLY OVER THE NEXT TWO
DAYS THE LARGE SCALE PATTERN WILL BE AMPLIFYING INTO A BROAD
ANTICYCLONE ACROSS THE WESTERN CONUS AND A DEEPENING LONGWAVE TROUGH
OVER THE EASTERN STATES. THE WARM HUMID CONDITIONS OF RECENT DAYS
WILL BE REPLACED BY COOL HUMID CONDITIONS BY THE WEEKEND...WHICH
THEN WILL PERSIST INTO NEXT WEEK.
FIRST QUESTION CONCERNS PRECIPITATION TRENDS FOR TODAY. AT 08Z THE
EXISTING AREAS OF CONVECTION ACROSS NORTHEAST IOWA INTO NORTHERN
ILLINOIS WERE LOCATED ALONG FAVORABLE GRADIENTS OF MOISTURE
TRANSPORT ON THE LEADING EDGE OF THE LOW LEVEL JET...AND UNDER A
WEAK SHORTWAVE DEPICTED IN THE RAP MODEL AND VWP OBS AT 850 AND 700
MB. THIS ACTIVITY SHOULD BE MOVING ACROSS NORTHEASTERN ILLINOIS
DURING THE PREDAWN HOURS BUT THEN BEGINNING TO WEAKEN AS THE
LLJ VEERS AND ADJUSTS ITS FOCUS MORE TOWARD CENTRAL AND SOUTHERN
ILLINOIS.
IF THIS ACTIVITY DOES DISSIPATE AS EXPECTED TOWARD MORNING...THE
PROSPECTS OF REDEVELOPMENT TODAY ARE SOMEWHAT UNCERTAIN DESPITE
MODEL QPF SOLUTIONS TO THE CONTRARY. LINGERING MORNING SHOWERS AND
THEN SCATTERED TSRA LATER ARE DEFINITELY NOT OUT OF THE QUESTION
LOCALLY BUT THE MORE FAVORABLE AREAS OF MOISTURE ADVECTION AND STEEP
MID LEVEL LAPSE RATES ARE FARTHER SOUTH TOWARD CENTRAL ILLINOIS AND
FARTHER NORTH ALONG THE WI/MN STATE LINE.
DESPITE THE APPROACH OF A SURFACE/850 FRONTAL ZONE...THE UPPER LEVEL
WAVES APPEAR TO BE SOMEWHAT OUT OF SYNC AND MORE
PROGRESSIVE...LEAVING THE LOWER LEVEL FEATURES UNDER AREAS OF RISING
HEIGHTS ALOFT. IN THE 0530Z SPC DAY 1 OUTLOOK THE SLIGHT RISK
EXTENDS NORTHWEST TOWARD MSP AND THEN WELL SOUTH AND EAST THROUGH
THE TENNESSEE AND OHIO VALLEYS. WOULD NOT BE SURPRISED TO SEE THIS
SPLIT IN LATER UPDATES...WITH THE THUMB TO OUR NORTHWEST SEPARATED
FROM THE AREA TO OUR SOUTH. BUT THAT WOULD BE CUTTING IT PRETTY
FINE GIVEN THE OVERALL UNCERTAINTY WITH THIS SITUATION.
LONG STORY SHORT...FOR TODAY THE PLAN WILL BE TO LOWER POPS INTO THE
CHANCE CATEGORY BY AFTERNOON FOR MOST OF THE AREA BUT KEEP IN MIND
THE PWATS APPROACHING TWO INCHES AND THEREFORE MAINTAIN THE FLASH
FLOOD WATCH AND THE MENTION OF TSRA.
AFTER TODAY THE SITUATION BECOMES ONLY SLIGHTLY MORE CLEAR BUT OF
SEEMINGLY LESSER IMPACT.
AMPLIFICATION OF THE LARGE SCALE FLOW WILL BEGIN TO INFLUENCE THE
LOCAL AREA BY TONIGHT INTO THURSDAY AFTER THE SURFACE TROUGH PUSHES
THROUGH THE AREA AND WINDS AT ALL LEVELS TURN TO THE NORTHWEST. LOW
LEVEL WARMTH AND HUMIDITY DO NOT REALLY DEPART UNTIL FRIDAY WHEN THE
EXPANDING EASTERN TROUGH PUSHES THE UPPER JET SOUTH OF THE AREA AND
USHERS IN SLIGHTLY DRIER BUT MILDER AIR.
WITH ONLY MARGINAL LAPSE RATES AND HEIGHTS ALOFT CONTINUING TO
INCREASE...NEITHER THURSDAY NOR FRIDAY LOOK PARTICULARLY FAVORABLE
FOR WIDESPREAD PRECIPITATION. AS MENTIONED IN AN EARLIER
DISCUSSION...IT WOULD NOT TAKE MUCH OF A SHORTWAVE IN THE UPPER FLOW
TO SUPPORT AN AFTERNOON SHOWER...SO WILL CONTINUE TO CARRY SLIGHT
CHANCE POPS ON BOTH DAYS.
BY THE WEEKEND THE CONVECTIVE INSTABILITY APPEARS TO HAVE
DECREASED...BUT THE PRESENCE OF BOTH A SURFACE AND UPPER LEVEL
TROUGH DROPPING SOUTH ACROSS THE AREA WILL STILL SUPPORT LARGE SCALE
LIFT...PRIMARILY TO THE SOUTH ON SUNDAY. PRECIP CHANCES FINALLY
DECREASE BY EARLY NEXT WEEK AS THE SURFACE AND UPPER SUPPORT
DIMINISH...BUT UNSEASONABLY COOL AIR REMAINS IN PLACE WITH CONTINUED
NORTH TO NORTHEASTERLY WINDS.
LENNING
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 12Z...
* LINE OT THUNDERSTORMS EARLY THIS MORNING BACK BUILDING
SOUTH...BUT SHOULD EVENTUALLY BEGIN TO LIFT NORTH AWAY FROM AREA
AND WEAKEN.
* ADDITIONAL THUNDERSTORMS POSSIBLE THIS AFTERNOON ASSOCIATED WITH
THE DECAYING SYSTEM MOVING ACROSS THE MISSISSIPPI.
BMD
//DISCUSSION...UPDATED 12Z...
LINE OF THUNDERSTORMS SPANS FROM NORTH CENTRAL ILLINOIS ESE INTO
NORTHERN INDIANA AND IS FOCUSED ON THE NOSE OF A LOW LEVEL JET.
WHILE THE FOCUS SHOULD GENERALLY LIFT NORTH AND WEAKEN OVER THE NEXT
COUPLE HOURS...THE STORMS HAVE BEEN BACK BUILDING TO THE SOUTH WHICH
HAS KEPT IT OVER OR ON THE DOORSTEP ON ORD...AND MAY CONTINUE TO
PERSIST OVER THE NEXT HOUR OR TWO. WINDS HAVE BECOME MORE
NORTHEAST/EASTERLY UNDER THE INFLUENCE OF CONVECTION...AND CIGS HAVE
DROPPED TO MVFR. AS CONVECTION WANES THIS MORNING...EXPECT SOUTHERLY
WINDS TO RESUME AND FOR MVFR CIGS TO LIFT BACK TO VFR. THERE SHOULD
BE A LULL IN ACTIVITY FROM MID MORNING TO EARLY THIS AFTERNOON FOR
THE CHICAGO TERMINALS. ATTENTION TURNS TO AN APPROACHING MCV MOVING
OVER THE MISSISSIPPI RIVER EARLY THIS MORNING. WHILE THERE IS AN
EXPANSIVE AREA OF STRATIFORM PRECIP AHEAD OF THIS FEATURE...IT
SHOULD DRY/ERODE SOME AS IT PROGRESSES EAST. BECAUSE OF THE CLOUD
COVER AND PERHAPS LIGHT RAIN...IT APPEARS THERE WILL BE LITTLE
OPPORTUNITY FOR THE ATMOSPHERE TO DESTABILIZE TODAY THOUGH THERE
WILL BE SOME PERSISTENT/FESTERING EMBEDDED CONVECTION ASSOCIATED
WITH THE MCV. WINDS APPEAR TO GO LIGHT AND VARIABLE TONIGHT...AND
NAM GUIDANCE AS WELL AS LAV POINT TO FOG/BR AND IFR CIGS DEVELOPING
OVERNIGHT. WILL NOT MENTION YET IN TAFS TO WAIT AND SEE HOW THE REST
OF THE DAY EVOLVES AND IF THERE IS ANY SIGNIFICANT DRYING THIS
AFTERNOON/EVENING.
BMD
//ORD AND MDW CONFIDENCE...UPDATED 12Z...
* MEDIUM CONFIDENCE IN A LULL IN PRECIP/TSRA MID MORNING TO EARLY
AFTERNOON.
* LOW CONFIDENCE IN EVOLUTION OF MCV AND RESULTING PRECIP/TSRA
CHANCES THIS AFTERNOON.
* LOW TO MEDIUM CONFIDENCE IN WIND TRENDS.
BMD
//OUTLOOK FOR ORD/MDW FOR 00Z FRIDAY-12Z WEDNESDAY...UPDATED 12Z...
THURSDAY NIGHT...VFR.
FRIDAY THROUGH SATURDAY...PERIODIC CHANCES OF TSRA.
SATURDAY THROUGH MONDAY...PERIODIC CHANCES OF SHRA.
TUESDAY...CHC TSRA.
BMD
&&
.MARINE...
150 AM CDT
ELONGATED SFC LOW PRESSURE TROUGH OVER THE MID-UPPER MISSOURI
VALLEY WILL MOVE SLOWLY EAST TODAY...WITH VARYING MODEL FORECASTS
DEVELOPING A WEAK SURFACE LOW PRESSURE WAVE IN THE VICINITY OF
NORTHERN IL/IND OR SOUTHERN LAKE MICHIGAN BY THIS EVENING. SOUTH
TO SOUTHEAST WINDS SHOULD DIMINISH IN SPEED AS THE GRADIENT
WEAKENS WITH THE APPROACH OF THE TROUGH THIS AFTERNOON...WITH LAKE
BREEZE ESPECIALLY ALONG THE WESTERN SHORE. THUNDERSTORMS WILL BE
POSSIBLE ESPECIALLY OVER THE SOUTHERN HALF OF THE LAKE...WHICH MAY
RESULT IN SOME LOCALLY STRONGER WINDS. WINDS MAY BECOME SOMEWHAT
VARIABLE AT 10 KT OR LESS TONIGHT AS THE SURFACE TROUGH/COLD FRONT
MOVE SLOWLY ACROSS THE LAKE...EVENTUALLY TAKING ON A WEST-
NORTHWEST DIRECTION THURSDAY AS THE TROUGH MOVES OFF TO THE EAST.
SPEEDS SHOULD REMAIN GENERALLY LIGHT HOWEVER...WITH A RELATIVELY
WEAK GRADIENT INTO FRIDAY.
WEAK HIGH PRESSURE RIDGING WILL DEVELOP SOUTHEAST ACROSS THE
NORTHERN AND CENTRAL HIGH PLAINS INTO THE WEEKEND...WHILE THE LOW
PRESSURE WAVE EVENTUALLY DEEPENS EAST OF THE LAKES. THIS WILL
MAINTAIN A PROLONGED PERIOD OF NORTH-NORTHWEST FLOW ACROSS LAKE
MICHIGAN...THOUGH AGAIN WITH SPEEDS GENERALLY 15 KT OR LESS THROUGH
THE PERIOD.
OTHERWISE...IN THE NEAR TERM SOME PATCHY DENSE FOG WILL LINGER
ACROSS THE NORTHERN PART OF THE LAKE THIS MORNING.
RATZER
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-
ILZ023-ILZ032-ILZ033-ILZ039 UNTIL 7 PM WEDNESDAY.
IN...FLASH FLOOD WATCH...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 7
PM WEDNESDAY.
LM...NONE.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Jun 26, 4:19 AM CST, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
519 AM CDT WED JUN 26 2013
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
271030-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
519 AM CDT WED JUN 26 2013 /619 AM EDT WED JUN 26 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...THE STRONGEST MAY PRODUCE:
HEAVY RAIN AND FLASH FLOODING
FREQUENT CLOUD TO GROUND LIGHTNING.
HAIL TO THE SIZE OF QUARTERS.
WINDS TO 60 MPH.
AREAS AFFECTED AND TIMING:
EARLY THIS MORNING THE HEAVIEST RAINFALL WILL BE ACROSS FAR
NORTHERN ILLINOIS...BUT THE FOCUS WILL GRADUALLY SHIFT SOUTH
AS THE DAY PROGRESSES. NEW DEVELOPMENT THIS AFTERNOON AND
EVENING ALSO WOULD HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN
ALONG WITH LARGE HAIL AND STRONG WINDS...BUT THE TIMING AND
EXTENT OF THIS ACTIVITY IS LESS CERTAIN AT THIS TIME.
DISCUSSION:
CONVECTIVE ACTIVITY OVER AND UPSTREAM OF THE AREA EARLY THIS
MORNING IS EXPECTED TO DECREASE IN COVERAGE AND INTENSITY
FAIRLY SOON AFTER SUNRISE...THOUGH A FEW SHOWERS COULD LINGER
INTO MID MORNING. ANY OF THE STORMS THIS MORNING...OR NEW
STORMS THAT MAY DEVELOP THIS AFTERNOON OR EVENING...WOULD HAVE
THE POTENTIAL TO GENERATE HEAVY RAINFALL RATES THAT COULD
RESULT IN FLASH FLOODING. HAIL AND STRONG WINDS ALSO ARE A
POSSIBILITY...BUT MORE LIKELY TOWARD LATE AFTERNOON OR EVENING
IF NEW STORMS DO MANAGE TO DEVELOP.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE WILL PERIODIC BUT LESSER CHANCES FOR THUNDERSTORMS THURSDAY
AND FRIDAY.
RUNOFF FROM THUNDERSTORMS AND HEAVY RAIN THIS WEEK COULD PRODUCE
SIGNIFICANT RISES ON AREA RIVERS OVER THE NEXT THREE DAYS. THE
FOX...ROCK...DES PLAINES...ILLINOIS...AND PECATONICA ARE FORECAST
TO APPROACH OR EXCEED FLOOD OR ACTION STAGE.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE NEEDED THROUGH THE DAY TO REPORT HEAVY RAINFALL OR
ANY SEVERE WEATHER THAT MAY OCCUR.
&&
LMZ740>745-271030-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
519 AM CDT WED JUN 26 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE LIKELY EARLY THIS MORNING...AND THERE IS A
CONTINUED CHANCE OF THUNDERSTORMS LATER TODAY AND TONIGHT. SOME
STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS IN EXCESS OF 30
KT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS THURSDAY
THROUGH FRIDAY...WITH LESSER CHANCES THIS WEEKEND INTO EARLY NEXT
WEEK.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-271030-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
519 AM CDT WED JUN 26 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE LIKELY EARLY THIS MORNING ACROSS THE SOUTHERN
PORTION OF THE LAKE...AND THERE IS A CONTINUED CHANCE OF
THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME COULD PRODUCE
STRONG WINDS AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS THURSDAY AND
FRIDAY...WITH LESSER CHANCES THIS WEEKEND INTO EARLY NEXT WEEK.
&&
LENNING
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOIn the hours before
Local storm report, Jun 26, 6:57 AM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
757 AM CDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 AM FLASH FLOOD 5 WNW ARLINGTON HEIGHTS 42.11N 88.07W
06/26/2013 COOK IL BROADCAST MEDIA
U.S. 14 BETWEEN U.S. 59 AND LAKE COOK RD CLOSED
&&
IZZILocal storm report, Jun 26, 6:58 AM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
758 AM CDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HEAVY RAIN HARWOOD HEIGHTS 41.97N 87.81W
06/26/2013 M3.22 INCH COOK IL COCORAHS
&&
ACSLocal storm report, Jun 26, 6:59 AM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
759 AM CDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 AM FLASH FLOOD 4 N CHICAGO 41.94N 87.64W
06/26/2013 COOK IL BROADCAST MEDIA
ON RAMP FROM BELMONT TO NB LAKE SHORE DR FLOODED AND
CLOSED.
&&
IZZILocal storm report, Jun 26, 7:01 AM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
801 AM CDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 AM FLOOD 1 E DES PLAINES 42.03N 87.88W
06/26/2013 COOK IL TRAINED SPOTTER
APPROX 1 FT STANDING WATER AT INTERSECTION OF DEMPSTER ST
AND DEE RD.
&&
BMDLocal storm report, Jun 26, 7:19 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
819 AM CDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 AM HEAVY RAIN ARLINGTON HEIGHTS 42.09N 87.98W
06/26/2013 M3.71 INCH COOK IL TRAINED SPOTTER
&&
KBIRKLocal storm report, Jun 26, 7:27 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
827 AM CDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM HEAVY RAIN 3 E LINCOLN HILLS 41.47N 87.04W
06/26/2013 M2.66 INCH PORTER IN COCORAHS
RAIN IN PAST 80 MINUTES
&&
ACSFlood, Porter
- When
- June 26, 7:40 AM CST to 12:00 PM CST
- Where
- Porter County, 0.69 mi N of Valparaiso to 1.5 mi SSW of Coburg
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 41.480, -87.050
Porter County Highway Department reported numerous roads and subdivisions flooded throughout the County. Approximately two inches of rain fell in 37 minutes.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Kentucky, June 26 to 27, 2013$533,000 · EF2 · 30 events
- Excessive Heat in Oklahoma, June 26 to 27, 201318 injured · 23 events
- Heat in Missouri, June 26 to 27, 20131 death · 5 events
- Lightning Strike in Florida, June 26, 20131 death · 1 event
- Flash Flooding and Hail in Illinois, June 26 to 27, 2013$2.0 million · 0.88 in hail · 4 events
- Tornado and Flash Flooding in Indiana, June 26 to 27, 2013$202,000 · EF1 · 9 events
- Tornado and Damaging Winds in Indiana, June 26, 2013$140,000 · EF1 · 6 events
- Hail and Damaging Winds in Virginia, June 26, 2013$257,000 · 1 in hail · 16 events
- Damaging Winds in Illinois, June 26, 2013$234,000 · 83 kt wind · 4 events
- Hail and Damaging Winds in North Carolina, June 26, 2013$156,000 · 1 in hail · 7 events
- Flash Flooding in Maine, June 26, 2013$175,000 · 3 events
- Flash Flood in Iowa, June 26, 2013$120,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 465368.